Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
1,439 Posts
Discussion Starter · #1 ·
Hi All;I'm venting, so bear with me. I'll back up first. I like my doctor very much, and trust her.My doc is also my daughter's. She's 15, and we had an appointment with her on Wednesday.After we came back from the lab, I didn't realize we were finished with the doc, and I wanted to ask her about Donnotal for me. Her nurse came in, so I asked her if our dr was in with someone else. She proceeded to ask me what I needed, I relayed it to her, she went to ask her about it, my dr said she would read up on the Donnotal and the nurse was supposed to call me after she did that. Her nurse asked me if I'd tried Zelnorm. Correct me if I'm wrong, but Zelnorm is for Ibs/C. I told her I was IBS/D, and that I just wanted to switch out my antispasmodic as I've used Bentyl for the last 8 years. I did not hear from her on Wednesday evening, which was fine. I did not hear from her yesterday, after leaving a message. My dr called me back today, left me a message to call her. I called within one minute of her leaving the message, as I had just missed picking up the phone. I did not get to talk to her, had to leave a message. Her nurse calls me back. She asks me if I'm aware that the Donnotal has barbituates in it. I tell her yes. She says, well you are also taking Percocet. I say, yes, I know, but not during the day, as that would not allow me to drive, function properly, etc. I proceed to ask her if my dr was hesitant about prescribing it for me; she replies that it's not her first choice, but that yes, it is used for IBS. I told her that it was fine if she wanted to prescribe Levsin, or something different, I just want something to replace the Bentyl. She says, ok, we'll call something in for you. Bye.Phew, long, I know. But, here is the frustrating part. I get sick of calling there to talk to her nurse, and having her nurse act like I'm some druggie trying to get my fix. I don't like how she interjects things that I don't think is appropriate. I wanted to say to her the last time we talked, have you done a thorough study of my chart as to why I'm on Percocet??!!!! She says to me the last time, you're on a really high dose of Percocet. First of all, I think my dr is qualified to make the judgement call as to what she prescribes for me!! I don't need the nurse giving her opinion.Should I broach this with my dr? Her nurse is nice enough, but I don't think I should be made to feel uncomfortable either. I'm sure many of you have experienced this before, and wanted to ask how you handled it.Also, I'm not even sure what was called in for me yet, but if it is Levsin, have any of you had good results with it's use?Thanks in advance for reading this very long post!!
 

·
Registered
Joined
·
15 Posts
I have tried Levsin, and Donnotol. I liked Levsin better. Side effect was dry mouth.I still got attacks though, and they were not as bad as if I had not takent he meds. But the problem is if you accidnetally eat something without taking it first, you get D still. It has to be timed before the meals, so you worry about when to take the darn thing.Took it for years, then I started on the Colestid, which got rid of my attacks. I sometimes even have C. This changed my life. I think there are varying types of the same type of drug, Questran, and Welchol. All indicated for lowering Colesteral. They bind with teh acid salts and remove it from your intestines. If have not tried it I urge you to try it. It may take a week to start working, but if it works it's pretty reliable.I have also seen others post Calcium suppliments help. I might try this, as I would rather take a natural means then the prescription one. I personally have been able to reduce my Colestid with Maca herbs, seems some of my IBS is hormone related, and the Maca seesm to have stablized some of my hormones in my intestines. It's just so complex, it's no wonder no one has figured it out.
 

·
Registered
Joined
·
15 Posts
Forgot to mention the Donnotol just seemed to space me out. I didn't like how I felt, drugged up. At first it seemed to help for first month, then as usual it stopped working after that. Typical of my route to trying stuff. Must be placebo effect the first month. Wanting it to work.But I have been on Colestid 7 years, still works, and it is not liek a drug, or anit depressant. It takes the acid out. It's a dream pill for me.
 

·
Registered
Joined
·
112 Posts
My daughter's peadriatrician's old nurse was very rude also, and I didn't know wheter to complain or not; luckily she has a new nurse now, who is nice. I'm a nursing student, and i think your nurse is just way too nosy! we are not supposed to give opinions on treatments, that's what doctors are for. I guess in the end I would complain to the clinic's manager, not the doctor herself. Anyway, good luck with your new meds!
 

·
Registered
Joined
·
1,439 Posts
Discussion Starter · #5 ·
Thanks, Moni. I ended up talking to my dr about it, but, unfortunately, it was after she had a really long day, and I don't think it was worth calling her. She just basically said that her nurse was probably just repeating what she has heard my doctor say; that they have to be careful because so many people will try to abuse drugs. I suggested that maybe in a general conversation that it could be told to be careful not to stereotype people, not to group them into one category. It offends me, especially when I try to be extra responsible and help cover my doc's back with journaling my meds, making appts. to see her instead of trying to just call her, etc.As far as my new meds, she put me on Levsin. I took one earlier today. It did absolutely nothing. One later this evening. Nothing. I'm going to give two at a time a try and see what happens. If it doesn't work, I'll have to try something else I guess.Good luck with your studies. You're definitely taking on a big job, and should be proud of yourself!
Little-D,Thanks for your input. Did you start on the cholesterol initially for high cholesterol and it just happened to work for your attacks? That is wonderful for you. I am on Calcium, but it doesn't seem to be helping, and what it does seem to have done is add horrible gas to my multitude of symptoms
I'm gonna stay on it for awhile more and see if my body gets used to it.
 

·
Registered
Joined
·
138 Posts
I have a medical background - and although it's not always the case, I've often observed that the way a physician's staff (nurses, office personnel) interacts with his/her patients is often an accurate reflection of the physician's own attitude towards patients. There are doctors that are so insulated (usually by choice),they don't know - nor do they WANT to know what goes on - but as a rule, M.D.'s are generally aware of what their staff is telling patients and how patients are being treated. If you really like your doctor, it's certainly worth letting him/her know your concerns. However, if they don't seem concerned, I'd run -not walk - to the nearest exit
 
1 - 6 of 6 Posts
Top